Arkansas, 2015Damaging Winds in Arkansas, July 14, 2015
July 14, 2015 · NWS MEG · 11 events in 5 counties and zones
A cold front moved into the Mid-South during the afternoon and evening hours of July 14th, 2015. Showers and thunderstorms developed along and ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into the Mid-South during the afternoon and evening hours of July 14th, 2015. Showers and thunderstorms developed along and ahead of the front. Some storms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 14, 11:49 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 14, 11:49 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT TUE JUL 14 2015
.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1021 AM CDT TUE JUL 14 2015/
UPDATE...
TEMPERATURES OVER THE MIDSOUTH ARE ALREADY IN THE UPPER 80S AS OF
10 AM WITH DEWPOINTS IN THE MID TO UPPER 70S RESULTING IN LATE
MORNING HEAT INDICES NEAR 100. TEMPERATURES ARE ON TRACK TO REACH
THE HIGHEST LEVELS SINCE LATE JUNE. A ONCE DYING MCS CURRENTLY
OVER THE KANSAS/MISSOURI BORDER HAS BEGUN TO REDEVELOP AS IT MOVES
SOUTHEAST AROUND THE HIGH PRESSURE CENTERED OVER TEXAS. THE LATEST
HRRR MODEL OUTPUT HAS THE MCS CONTINUING TO DEVELOP AS IT
APPROACHES THE MIDSOUTH DURING THE MID AFTERNOON HOURS. A MOIST...
BUOYANT PRE-STORM ENVIRONMENT WILL EXIST AHEAD OF THE POSSIBLE STORM
TRACK OVER THE MIDSOUTH... HOWEVER SEVERAL FACTORS INCLUDING WARM
TEMPERATURES ALOFT WILL LIMIT STORM DEVELOPMENT OVER MOST OF THE
MIDSOUTH. RAISED POPS SLIGHTLY OVER THE WESTERN PORTIONS OF THE
REGION TO ACCOUNT FOR THIS DISTURBANCE.
JPM3
PREV DISCUSSION... /ISSUED 648 AM CDT TUE JUL 14 2015/
DISCUSSION...
UPDATED FOR 12Z TAF CYCLE.
PREV DISCUSSION... /ISSUED 320 AM CDT TUE JUL 14 2015/
DISCUSSION...
SKIES ARE MOSTLY CLEAR ACROSS MUCH OF THE FORECAST AREA THIS
MORNING WITH TEMPERATURES RANGING FROM THE MID 70S TO LOWER 80S. A
RIDGE OF HIGH PRESSURE REMAINS ANCHORED OVER THE SOUTHERN PLAINS.
AS A RESULT TEMPERATURES WILL REMAIN ON THE HOT SIDE TODAY WITH
HIGHS IN THE MID 90S OVER MUCH OF THE FORECAST AREA. THESE
TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOW 70S WILL PRODUCE
HEAT INDEX VALUES OF 105 OR GREATER OVER THE ENTIRE FORECAST AREA
SO HAVE EXPANDED HEAT ADVISORY FOR TODAY.
A WEAK COLD FRONT WILL DROP SOUTH INTO THE OHIO VALLEY TODAY AND
WEAKEN. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT
WITH SOME OF THIS ACTIVITY POSSIBLY REACHING NORTHERN SECTIONS OF
THE FORECAST AREA THIS AFTERNOON. WHAT EVER IS LEFT OF THIS FRONT
WILL TRY TO MAKE ITS WAY INTO NORTHERN SECTIONS OF THE FORECAST
AREA TONIGHT SO THERE MAY BE A FEW MORE THUNDERSTORMS MOVE INTO
THE REGION. TEMPERATURES WILL REMAIN QUITE WARM TONIGHT WITH LOWS
WEDNESDAY MORNING IN THE MID TO UPPER 70S.
ON WEDNESDAY...ANOTHER COLD FRONT WILL TRY TO MOVE INTO THE REGION
SO THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FOR MOST OF THE
FORECAST AREA. OUTSIDE OF THUNDERSTORMS...TEMPERATURES WILL REMAIN
RATHER HOT WITH HIGHS IN THE LOW TO MID 90S. HEAT INDEX VALUES
WILL AGAIN EXCEED 105 IN MANY AREAS SO HAVE EXTENDED THE HEAT
ADVISORY THROUGH WEDNESDAY AFTERNOON.
THE COLD FRONT MOVES THROUGH THE FORECAST AREA AND WEAKENS WEDNESDAY
EVENING SO THE THREAT OF THUNDERSTORMS SHOULD END. TEMPERATURES
BEHIND THE FRONT WILL ONLY BE A LITTLE COOLER WITH LOWS THURSDAY
MORNING REMAINING IN THE 70S. BY THURSDAY...WHAT LEFT OF THE
FRONT LIFTS NORTHWARD AND CONTINUES TO WEAKEN BUT THERE COULD BE
SOME ISOLATED THUNDERSTORMS OVER SOUTHERN SECTIONS OF THE FORECAST
AREA. TEMPERATURES WILL REMAIN HOT ON THURSDAY WITH HIGHS MAINLY
IN THE MID 90S.
BY THURSDAY NIGHT...THE UPPER LEVEL RIDGE STARTS TO SHIFT A LITTLE
EAST. THIS WILL HELP END ANY THREAT OF THUNDERSTORMS FOR THE
REMAINDER OF THE FORECAST PERIOD. IN ADDITION TEMPERATURES MAY
WARM UP A COUPLE OF DEGREES SO SOME LOCATIONS MAY SEE HIGHS IN THE
UPPER 90S BETWEEN FRIDAY AND MONDAY. HEAT INDEX VALUES MAY EXCEED
105 DEGREES AND POSSIBLY 110 DEGREES SO HEAT ADVISORIES OR
EXCESSIVE HEAT WARNING MAY BE NEEDED LATER THIS WEEK.
ARS
&&
.AVIATION...
18Z TAF CYCLE
VCTS POSSIBLE AT MEM/MKL/JBR MAINLY AFTER 14/20Z WITH THE BEST
COVERAGE ANTICIPATED AT JBR THIS AFTERNOON. HAVE KEPT ANY MENTION
OF SHRA/VCTS OUT AFTER 15/01Z DUE TO LOW CONFIDENCE IN COVERAGE.
VFR CONDITIONS WILL PERSIST EXCEPT WITHIN THUNDERSTORMS. SOUTHWEST
WINDS BETWEEN 8-12 KTS WILL DIMINISH TO 4-6 KTS TONIGHT
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 14, 12:00 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT TUE JUL 14 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151930-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
100 PM CDT TUE JUL 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY THIS EVENING MAINLY ALONG AND NORTH OF A LINE FROM HARRISBURG
ARKANSAS TO TUPELO MISSISSIPPI. DAMAGING WINDS WILL BE THE PRIMARY
SEVERE THUNDERSTORM THREAT ALONG WITH A SECONDARY THREAT OF HAIL UP
TO AROUND ONE INCH.
HOT AND HUMID WEATHER WILL CONTINUE...MOST NOTABLY IN THE LATE
AFTERNOON AND EVENING...THEREFORE A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM WEDNESDAY FOR
HEAT INDICES IN EXCESS OF 105 DEGREES.
STRONG THUNDERSTORMS ARE FORECAST FOR PORTIONS OF THE MID-SOUTH
WEDNESDAY...HOWEVER THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER DUE TO THESE STORMS REMAINS LOW.
HEAT AND HUMIDITY LEVELS MAY AGAIN RISE TO HEAT ADVISORY LEVELS FOR
THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jul 14, 1:11 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT TUE JUL 14 2015
ARZ008-009-017-018-026>028-MOZ113-142000-
CRAIGHEAD AR-RANDOLPH AR-MISSISSIPPI AR-GREENE AR-CLAY AR-
LAWRENCE AR-POINSETT AR-DUNKLIN MO-
211 PM CDT TUE JUL 14 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 300 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 211 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR POCAHONTAS...MOVING
SOUTHEAST AT 60 MPH.
PEOPLE IN CRAIGHEAD...RANDOLPH...NORTHWESTERN MISSISSIPPI...GREENE...
SOUTHWESTERN CLAY...LAWRENCE...NORTH CENTRAL POINSETT AND
SOUTHWESTERN DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3650 9141 3650 9102 3618 9013 3563 9059
3608 9135 3623 9135 3624 9126 3633 9126
3642 9131 3642 9135 3647 9136 3649 9140
TIME...MOT...LOC 1911Z 316DEG 51KT 3625 9107Thunderstorm Wind, Randolph
- When
- July 14, 1:23 PM CST to 1:33 PM CST
- Where
- Randolph County, Pocahontas to 1.24 mi SSW of Pocahontas
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.270, -90.970
Straight line winds knocked down trees near Pocahontas.
Thunderstorm Wind, Randolph
- When
- July 14, 1:23 PM CST to 1:35 PM CST
- Where
- Randolph County, Maynard to 0.31 mi SE of Maynard
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.420, -90.900
Straight line winds knocked down a tree onto a house near Maynard.
Thunderstorm Wind, Randolph
- When
- July 14, 1:25 PM CST to 1:35 PM CST
- Where
- Randolph County, 0.75 mi WNW of Biggers to Biggers
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.336, -90.811
Straight line winds knocked down a tree onto a house near Biggers.
Thunderstorm Wind, Lawrence
- When
- July 14, 1:41 PM CST
- Where
- Lawrence County, (Arg)walnut Ridge Ar
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.130, -90.930
Walnut Ridge Airport reported a 57 knot wind gust.
Thunderstorm Wind, Craighead
- When
- July 14, 1:50 PM CST to 2:02 PM CST
- Where
- Craighead County, (Jbr)jonesboro Muni to 1.67 mi E of Valley View
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.830, -90.650
Jonesboro Municipal Airport reported a 59 mph wind gust. The winds caused an eighteen wheeler to blow over at a truck stop in Jonesboro. Power lines were also knocked down in the city of Jonesboro.
Thunderstorm Wind, Greene
- When
- July 14, 1:53 PM CST to 2:10 PM CST
- Where
- Greene County, 1.06 mi ESE of Paragould Muni Arpt to Paragould
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.065, -90.502
Straight line winds knocked down several trees in Paragould. One tree fell onto a shed, crushing it. In addition, a canopy was also blown off Paragould High School.
Thunderstorm Wind, Craighead
- When
- July 14, 2:01 PM CST to 2:06 PM CST
- Where
- Craighead County, 0.83 mi NNW of Brookland to Brookland
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 35.910, -90.588
A Ham radio operator measured an 81 mph wind gust in Brookland. As a result, significant wind damage occurred in Brookland. Numerous trees were knocked down and a shed was destroyed.
Thunderstorm Wind, Craighead
- When
- July 14, 2:10 PM CST to 2:20 PM CST
- Where
- Craighead County, Monette to 1.69 mi SE of Monette
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 35.900, -90.350
Straight line winds knocked a tree onto a house in Monette.
Thunderstorm Wind, Mississippi
- When
- July 14, 2:15 PM CST to 2:20 PM CST
- Where
- Mississippi County, Leachville to 1.31 mi ENE of Leachville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.930, -90.270
Straight line winds blew a roof off of a grocery store in Leachville.
Thunderstorm Wind, Craighead
- When
- July 14, 2:23 PM CST to 2:30 PM CST
- Where
- Craighead County, 0.92 mi NNW of Caraway to Caraway
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.762, -90.326
Straight line winds knocked down power lines on West State Street in Caraway.
Thunderstorm Wind, Mississippi
- When
- July 14, 2:30 PM CST to 2:35 PM CST
- Where
- Mississippi County, 0.78 mi NNE of Dogwood to 0.67 mi SW of Dogwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 35.890, -89.914
Straight line winds overturned an eighteen wheeler on I-55 at mile marker 62 near Blytheville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 14 to 15, 20153 deaths · 1 event
- Tornado and Flash Flooding in Kentucky, July 14 to 15, 20154 injured · $90,000 · EF1 · 113 events
- Tornadoes and Hail in Alabama, July 14, 20151 death · EF1 · 25 events
- Tornadoes and Hail in Tennessee, July 14, 2015$500,000 · EF1 · 66 events
- Flash Flooding in New York, July 14, 2015$4.2 million · 11 events
- Hail and Damaging Winds in Missouri, July 14 to 15, 2015$181,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Ohio, July 14, 2015$557,000 · 1 in hail · 13 events
- Hail in Nebraska, July 14, 2015$825,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Ohio, July 14, 2015$89,000 · 1 in hail · 48 events
- Flash Flooding in New York, July 14, 2015$575,000 · 5 events
- Flash Flooding in New York, July 14, 2015$550,000 · 3 events
- Tornado and Flash Flooding in Tennessee, July 14, 2015$1,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597354, 597355, 597356, 597357, 597358, 597359, 597362, 597364, 597361, 597363, 597366.